MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
APB-5-20-HX-SS |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/01/2022
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that two coils failed to detach.The patient was undergoing treatment for a ruptured, saccular aneurysm located in the left anterior communicating artery.The max diameter was 7.36mm, and the neck diameter was 4.57mm.The patient's blood flow and vessel tortuosity were normal.It was reported that the coils were placed in the aneurysm. when the coil marker on the pusher marker and microcatheter were aligned, the coil was attempted to be detached via the hypotube.When this was done, the release element was also broken and could not be separated.No detachment attempts had been made with the instant detacher, and one manual detachment attempt was made. the patient did not experience any symptoms or complications.The devices were prepared according to the instructions for use (ifu).Ancillary devices include a 6fr sheath, 6fr envoy guide catheter, headway 17 microcatheter, and transform 4x10 balloon.
Additional Manufacturer Narrative
See manufacturer report # 2029214-2022-01320 for the other coil involved in this event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received reported that nothing was out of the ordinary was observed.Introducer and coiled was placed in microcatheter hub as normal, no resistance during advancement through mc.After removal the pushwire looked completely normal.No damage was observed.
Additional Manufacturer Narrative
H3: product analysis #280893950: equipment used: video inspection system (m-85519) with microscope, ruler (m-83361), camera (panasonic lumix dmc-zs5).Drawing(s) referenced: dwgs50566 rev.A; dwgs50520 rev.T; dwgs31195 rev.B; dwgs50523 rev.E.As found condition: the implant coil and pushwire were returned within the inner pouch; inside of a biohazard bag and a shipping box.Visual inspection/damage location details: the implant coil was found to be detached from the pushwire.No damages were found with the implant coil.The shield coil found intact with no damage.The coin was not present against the lumen stop as it was pulling back.The pusher was found broken at the break indicator (manual detachment location).The ai and coupler tubing were found missing and not returned.Testing/analysis: under the microscope, the outer jacket was then removed to gain access the coin.The coin was measured in 3 locations (0.072mm @ 0.063mm; measured 0.086mm @ 0.127mm; measured 0.099mm @ 0.275mm) and found to be within specifications.The inner diameter of the lumen stop, and the inner diameter of the retainer ring were found to be visually acceptable.The lumen stop inner diameter (id) was measured to be 0.00269¿ and found to be within specification.The retainer ring inner diameter (id) was measured to be 0.00461¿ and found to be within specification.The detached element was in good shape and the detachment ball was measured to be 0.0038" which was found to be within specifications.All other subassemblies appeared to be normal, and no other anomalies were observed.Conclusion: based on the analysis performed, the axium coil was not confirmed to have "non-detachment" issue as the pushwire was returned with the implant coil already detached from the pushwire.The pushwire was found broken at the manual detachment location with the coin pulled back from the lumen stop.Pulling back of the coin from the lumen stop may have contributed to the detachment of the implant coil from the pushwire.However, the cause could not be determined.There was no non-conformance to specification identified that that led to the reported issue.Since the ai and coupler tubing were not returned; any contribution of the ai and coupler tubing to the reported issue could not be determined.Ls 2022-09-29.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.